Effexor XR, questions and more questions!?
- 15 Oct 2016 by Debs21uk
- 15 Oct 2016
- effexor, effexor xr, depression, anxiety, panic disorder, premenstrual dysphoric disorder, generalized anxiety disorder, citalopram, anxiety and stress
I've recently cross tapered over from citalopram to Effexor xr, I have had one of the worst depressions I've ever experienced along with anxiety so think this is the reasoning behind the move. I'm only on 75mg now for 2 weeks so I assume it's early days to see benefits, my pdoc wants me to sit at this for 2 weeks longer then go up to 112.5mg and sit there for 4 weeks then have a review. Is this 4 week window a good judge of whether I'll feel better on this dosage? I'm finding I'm sleeping 10-12hrs a night since going on this which is a bit of a problem but I would be prepared to put up with it if it gets me out this depression then maybe taper onto something else once I'm over the worst of it, is that realistic?
I'm concerned if I need to go up to 150mg as I've heard this is when the norepinephrine kicks in and some people have difficulties with this? Does anyone know what the side effects of this starting up are?
Also I've pretty much been told I'll need to stay on meds due to my depression but I'm 35 now and if I want to have a family I feel time is pressing on and I've read it's safer to be on an ssri, does anyone have any further information on this?
My priority right now is to get over this depression/anxiety but I do feel I need to have a plan for the future.
Hi Debs21, I'm sorry you're having a tough time. Have you tried any other extended release anti depressants besides Effexor XR? I when I first started having anxiety/panic attacks I had no clue what was happening to me. First I thought it was some twisted pms symptom due to the timing but I didn't know cuz I wasn't ever effected by pms either. My boyfriend took Xanax and it helped. Then it was happening anytime no particular time. I thought early menopause. Doc said no and gave me Prozac. Prozac will make a blah day nicer for me but doesn't touch a panic attack. Didn't stop me from "winding up" from stress to anxiety to full panic attack. Paxil, seroquel, Pristiq none as effective as effexor for anxiety/panic. Personally if my Effexor was "as needed" I wouldn't think to take it for my depression. Paxil made me melancholy, yuk and Effexor causes apathy. I don't think depression is helped by being apathetic to it. I have to talk myself out of a depression with constant attention to the chatter in my head. My thoughts tend to race (Pristiq makes it worse) but that's me and anxiety/ panic and chronic pain are my jailers. I Have to reason with myself to change my perception to escape a depression, and Effexor just doesn't care. My CBT psychologist has been a god send with techniques and exercises , if you will, that help me. Just being told I wasn't losing my mind helped So much. I guess I'm saying I'd pick the Prozac, lowest therapeutic dosage, and I like the Xanax for as needed and if there is an anger factor I add like one milligram of compazine to it as needed. I'm not suggesting the same for you, I'm not you, but I am saying your doctors standard go to drug might not be the one for you. the right healthcare providers for you are key. Find the ones that work with you and your individual needs. People aren't lab rats, there are exceptions to every rule, and pills don't fix your problems and make the world a happy place. You might want to write down what works and what doesn't and discuss with your doctor. Effexor is very hard to come off of and I'd hate for you to have to go through that unnecessarily, especially if something "lighter" might be more effective. Best wishes be well.
Debs21uk' Morning, I am so sorry you are having these problems to start with!!! But I first want to let you know that many people do have just what you are going through with the transition of one to the other, I was hoping and praying you would not. Mine was so smooth.But one thing very good is your coming through loud and clear, With what is going on. If it were me if you find this to hard to go through I do agree with your doctor. But one thing your doctor could add something to this combination to help you get through the hardest part such as a benzodiazipine I perfer xanax it kicks in fast. But Klonopin is also very good and stays in your system longer and use these as needed.Now as we know some doctor's are totally against Benzo's but there are many others that well help you just as well, This is what my doctor picked out for me. Years ago. But as I have explained to many be it a SSRI OR AN SNRI it is very common to sometimes go thru hell for at least the first 2 weeks and you have gotten past that if I have read this right.Then from that point on little by little you get to feeling better and better until you reach the 6 to 8 week full peak level. Now also as the doctor adjusts the dose you have a few ups and downs of the side effect but they are not anywhere near what you have or are going through now. It's alot like climbing a mountian it is very hard getting up the one side but much easier going down the other side. Please try and not worry about when you guys decide on the right time for starting a family. Your are only putting more pressure on yourself weather you know it or not. First we have to take one step at a time. And when that time comes Im sure you well do just fine and also be a wonderfull Mom. What many people don't understand with all of this picture it's great to plan your future etc. I swear life well get so much better for you once you get stabilized on the right medication. And as you know our systems are all different not always do the same medications work for the same people due to the medications chemical structure, and our body chemistry. I very rarely tell people what I take I only got closer to you because I could see alot of me in you. But anyway the best is try to stick it out you have come so close to the area where this medication if it is going to be the right one for you like it has been for me. You are almost on the top of that mountain. And much of this should start to be settleing down on the dose your on now.And again as I said don't be shy about not waiting until you have your appointment and get back in or call the doctor and just say it like it is this is too much for me I need help getting through the adjustment of this medication. And please remember we are all here for you. But most importaint is we all do this it's like part of the condition we are being treated for try and not focus to much on anything that cause you distress. Or be around people that cause you problems. we are our own worse enemy. Meaning nobody can be harder on us than us.Also as I might have already said stay positive, keep a good sense of humor, and trust in your faith And I am not a highly religious man.But I know someone somewhere is helping push us along. So my dear as they used to say stick to your guns and try to plug. Through this. and know im rooting for you that this well turn out to be the right medication. Your friend. Chuck1957 keep in touch if you want to.And I think your getting there.Let's give it a go. By the way I hate having to say this but please have patients with me.( the Chemo brain and my eyes are driving me nuts) And i HOPE THIS ALL MAKES SENCE BUT EXCUSE ANY ERRORS I MAY HAVE DONE IN SPELLING OR TYPING I AM TRYING THE HARDEST I CAN.) chuck now getting close to 10 months of remission. Not to mention almost having to fight this junk almost all my life( Agoriphobia,Ptsd,Depression anxiety disorder.) But I have survived. and I feel if I can anyone can. all my best. And please do your best to enjoy this weekend it is all worth fighting for and never beat yourself up. as I said I have learned alot from this Junk as I call it. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Feb 2011 • 3 answers
Posted 22 Dec 2011 • 2 answers
Posted 20 Aug 2016 • 1 answer
Posted 20 Oct 2016 • 2 answers
Posted 24 Oct 2016 • 2 answers